| NET STUDY
|Year : 2017 | Volume
| Issue : 2 | Page : 276-
Cutaneous changes in internal malignancy: Study from a tertiary care center
Iffat Hassan1, Sumaya Zeerak1, Sanaullah Kuchay2, Safia Bashir1, Yasmeen J Bhat1, Syed Mubashir1, Farhan Rasool1, Gousia Sheikh1, Peerzada Sajad1
1 Department of Dermatology, Sexually Transmitted Diseases and Leprosy, Government Medical College Srinagar, University of Kashmir, Srinagar, Jammu and Kashmir, India
2 Department of Radiation Oncology, Government Medical College Srinagar, University of Kashmir, Srinagar, Jammu and Kashmir, India
Background: A wide variety of systemic diseases and internal malignancies have cutaneous manifestations. In the context of internal malignancy, many cutaneous changes are highly specific to the underlying malignancy, while other changes are nonspecific. Some changes are also due to the modalities employed in the treatment of malignancies.
Methods: Two hundred and fifty patients who were diagnosed with internal malignancy and who were attending the department of radiation oncology, were evaluated at the Department of Dermatology, Sexually Transmitted Diseases and Leprosy of Government Medical College, Srinagar. The study was conducted over a period of 5 months. Relevant investigations, wherever needed, were carried out.
Results: Among the 250 cases examined, nonspecific cutaneous changes were seen in 39 (15.6%) cases, whereas specific skin lesions in the form of cutaneous metastases were seen in two (0.8%) patients. Nail changes and hair changes were also seen in some patients.
Limitations: As this was a cross-sectional study and most of the patients were lost to follow up, we could not assess the outcome of the dermatological changes seen in the affected patients.
Conclusion: Many dermatological changes are noticed early in the course of malignancy, reflecting a strong association of the cutaneous change with malignancy. Few manifestations occur late in the course of the disease, indicating dissemination or immunosuppression. Some changes reflect radiation-induced or chemotherapy-induced toxicity, indicating the need for treatment modifications.
Prof. Iffat Hassan
Department of Dermatology, Sexually Transmitted Diseases and Leprosy, Government Medical College Srinagar, University of Kashmir, Srinagar, Jammu and Kashmir
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*